Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 266, NWS Tulsa, OK

October 7, 2018Adair County, Cherokee County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 7, 2018, 12:55 PM CDT for Adair County, Cherokee County, Sequoyah County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2018, 12:55 PM CDT (17:55 UTC)
Expired
Oct 7, 2018, 1:45 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 65 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
723 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

103 
WUUS54 KTSA 071755
SVRTSA
OKC001-021-135-071845-
/O.NEW.KTSA.SV.W.0266.181007T1755Z-181007T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1255 PM CDT SUN OCT 7 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Sequoyah County in east central Oklahoma...
  Southwestern Adair County in northeastern Oklahoma...
  Southeastern Cherokee County in east central Oklahoma...

* Until 145 PM CDT.

* At 1254 PM CDT, a severe thunderstorm was located 3 miles east of
  Gore, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Vian...                           Gore...
  Marble City...                    Cookson...
  Cherokee Landing State Park...    Bunch...
  Lake Tenkiller State Park...      Box...

This includes Interstate 40 in Oklahoma between mile markers 289 and
298.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3576 9465 3541 9499 3543 9502 3546 9503
      3546 9509 3549 9510 3550 9512 3553 9513
      3559 9513 3591 9492
TIME...MOT...LOC 1754Z 213DEG 22KT 3553 9505 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
259 
WWUS54 KTSA 071813
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
113 PM CDT SUN OCT 7 2018

OKC001-021-135-071845-
/O.CON.KTSA.SV.W.0266.000000T0000Z-181007T1845Z/
Sequoyah OK-Adair OK-Cherokee OK-
113 PM CDT SUN OCT 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHWESTERN SEQUOYAH...SOUTHWESTERN ADAIR AND SOUTHEASTERN
CHEROKEE COUNTIES...

At 113 PM CDT, a severe thunderstorm was located 3 miles northeast of
Lake Tenkiller State Park, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Cookson...                        Lake Tenkiller State Park...
Cherokee Landing State Park...    Bunch...
Box...                            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3576 9465 3556 9494 3557 9502 3562 9509
      3591 9492
TIME...MOT...LOC 1813Z 209DEG 21KT 3563 9498 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$
794 
WWUS54 KTSA 071822
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
122 PM CDT SUN OCT 7 2018

OKC135-071832-
/O.CAN.KTSA.SV.W.0266.000000T0000Z-181007T1845Z/
Sequoyah OK-
122 PM CDT SUN OCT 7 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SEQUOYAH COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

LAT...LON 3576 9465 3564 9488 3564 9496 3567 9503
      3591 9492
TIME...MOT...LOC 1822Z 213DEG 22KT 3568 9494 

$$

OKC001-021-071845-
/O.CON.KTSA.SV.W.0266.000000T0000Z-181007T1845Z/
Adair OK-Cherokee OK-
122 PM CDT SUN OCT 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES...

At 122 PM CDT, a severe thunderstorm was located near Cookson, moving
northeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Cookson...                        Cherokee Landing State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3576 9465 3564 9488 3564 9496 3567 9503
      3591 9492
TIME...MOT...LOC 1822Z 213DEG 22KT 3568 9494 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 12:33 PM CDT, 22 minutes earlier.

Area forecast discussion, Oct 7, 12:33 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1233 PM CDT Sun Oct 7 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR/LIFR cigs will persist for the northeast OK TAF sites through
much of the afternoon with some improvement expected toward 00Z.
Scattered convection should continue for the afternoon and could
see some redevelopment later tonight especially across northeast
OK.

&&

.PREV DISCUSSION... /Issued 1054 AM CDT Sun Oct 7 2018/

..UPDATE...

DISCUSSION...
Scatteed areas of convection continue late this morning ahead of
a slowly retreating frontal boundary, with the greatest coverage
generally across northeast OK. CAM solutions suggest that the
activity will become more scattered going into the afternoon,
although the risk of locally heavy rain and isolated strong winds
will persist.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  81  70  79 /  40  20  40  80
FSM   68  85  69  83 /  20  10  20  30
MLC   71  82  70  78 /  40  20  20  60
BVO   69  81  69  77 /  50  30  50  80
FYV   69  81  68  79 /  20  10  20  30
BYV   68  83  68  81 /  20  10  10  30
MKO   69  83  69  80 /  30  10  20  50
MIO   69  82  69  79 /  40  20  20  50
F10   69  82  69  78 /  40  20  30  80
HHW   69  83  69  80 /  30  20  20  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....18
Hazardous weather outlook, Oct 7, 12:52 PM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Sun Oct 7 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Sun Oct 7 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
    AREA...Eastern Oklahoma and northwest Arkansas, mainly east of
    a Miami to McAlester line.
    ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
    AREA...Eastern Oklahoma.
    ONSET...Ongoing through tonight.

DISCUSSION...
A band of showers and thunderstorms stretching from far northeast
Oklahoma into southeast Oklahoma will continue to lift northeast
through the afternoon. Afternoon heating will help destabilize the
atmosphere and along with improved wind shear may help some storms
become better organized. A few marginally severe wind gusts will be
possible this afternoon and early evening. Locally heavy rainfall
will continue to be a possible, especially in areas that received
heavy rainfall on Saturday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY through SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Abnormally high moisture values for this time of year will remain
in place through the middle of the week as a strong storm system
over the Desert Southwest slowly lifts northeast. The most
widespread rain will stay west of the area on Monday before
spreading east Tuesday and Tuesday night as a cold front pushes
through the region. Heavy rainfall with flooding will be possible
on Tuesday along with the possibility of a more organized line of
storms and the threat of damaging winds. Drier and much cooler
weather is expected for the end of the week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 7, 12:39 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1239 PM CDT SUN OCT 7 2018

OKZ068-070-072-071830-
Muskogee OK-Sequoyah OK-Cherokee OK-
1239 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 130 PM
CDT...

At 1239 PM CDT, a strong thunderstorm was located near Webbers Falls,
moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Vian...                           Gore...
Webbers Falls...                  Cookson...
Cherokee Landing State Park...    Greenleaf State Park...
Pumpkin Center...                 Lake Tenkiller State Park...
Box...

This includes Interstate 40 in Oklahoma between mile markers 280 and
294.

LAT...LON 3577 9481 3575 9481 3544 9502 3545 9502
      3546 9504 3545 9506 3543 9508 3541 9508
      3540 9510 3545 9526 3586 9508
TIME...MOT...LOC 1739Z 208DEG 24KT 3548 9513

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 12:39 PM CDTSpecial Weather StatementTSASequoyah51 min
Oct 7, 1:45 PM CDTTornado WarningTSAAdair, Cherokee30 min
Oct 7, 2:15 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware45 min
Oct 7, 2:41 PM CDTSevere Thunderstorm WarningTSAAdair34 min
Oct 7, 3:03 PM CDTSevere Thunderstorm WarningTSAAdair42 min
Oct 7, 4:24 PM CDTSpecial Weather StatementTSALatimer36 min
Oct 7, 5:43 PM CDTSpecial Weather StatementTSAPushmataha47 min
Oct 7, 6:20 PM CDTSpecial Weather StatementTSAPittsburg40 min
Oct 7, 6:39 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.